| Model Number |
VAMF4242C150TU |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Stroke/CVA (1770); Embolism (1829)
| Date of Event |
09/13/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Other relevant device(s) are: product id: vamf4444c100tu, serial/lot #: (b)(4), ubd: 18-may-2018, udi#: (b)(4) ; product id: vamf4444c150tu, serial/lot #: (b)(4), ubd: 25-apr-2020, udi#: (b)(4) ; product id: vamf4444c150tu, serial/lot #: (b)(4), ubd: 13-mar-2020, udi#: (b)(4) ; product id: vamf4444c100tu, serial/lot #: (b)(4), ubd: 27-sep-2019, udi#: (b)(4) ; product id: vamf4444c150tu, serial/lot #: (b)(4), ubd: 06-oct-2017, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Two valiant captivia stent graft extensions were implanted in a patient as part of a clinical trial for the valiant mono lsa stent graft system.An additional valiant captivia stent graft was also implanted in the patient approximately one year later.A valiant captivia stent graft system was implanted in the patient two years later as part of a tevar procedure.It was reported that the patient presented emergently approximately nine months later with absent pulse in the left upper extremity with cool dusky fingers and the patient was diagnosed with a thromboembolism.The thrombus was evacuated from the patient to resolve the event.The investigator has assessed the event as related to the procedure and not related to the device.The sponsor has assessed the event as not related to the study index procedure or device.No additional clinical sequelae were reported and the patient is fine.
Additional Manufacturer Narrative
Additional information: it was reported that an additional surgical procedure occurred the same day the patient presented emergently where the left common carotid artery was stented with a non-mdt balloon expandable covered stent.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information received: the sponsor has now assessed the event as related to the procedure and to the progression of a type ia endoleak previously reported.The intervention in sep 2019 was also to treat this type ia endoleak and to repair aneurysm expansion with left common carotid artery stenting with a non mdt stent.It is not confirmed at this point if any other valiants were implanted at this time.It was noted that the thromboembolism was identified after the stenting procedure intervention and the next morning the patient had loss of doppler signal.It was reported that two days after the intervention procedure, an acute ischemic right posterior cerebral artery stroke was diagnosed.The patient had neurological deficits on neurological exam including, nystagmus, extremity weakness, miosis, ptosis, altered mental status.The patient has had prolonged hospitalization due to this event and is having medication for it.The stroke was noted by the sponsor as being not related to device but related to the procedure.The investigator has assessed as not related to the device or procedure.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information received: it was reported that the thromboembolism with which the patient present emergently has now been assessed as related to the procedure by bot the sponsor and the investigator and not related to the device.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
It was confirmed that a non mdt stent graft was placed proximally during the procedure in sep 2019 and that the non mdt balloon expandable covered stent was placed additionally because this stent graft partially covered the left common carotid artery in order to treat the type ia endoleak adequately.In addition to the thromboembolism noted post-operatively, a narrowing of the subclavian axillary system and a left subclavian dissection was identified.One day later the lsa was stented with a non mdt self-expanding stent.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
It was reported that the postoperative stroke that occurred most likely had its etiology from these numerous scattered infarcts is likely a perioperative embolism from the patients tevar procedure two days previously.Regarding the subclavian dissection it was described as a significant dissection within the subclavian that extended throughout the subclavian that had a normal pulsation within it.It was felt the dissection was too extensive to consider open revascularization at that level so therefore the additional evar procedure was carried out.The investigator updated this event relationship to not related to device and procedure related.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
B:5 additional information received: the ae term to has been updated to subclavian dissection (left side).It was reported that the site has updated the event outcome of "acute ischemic right posterior cerebral artery stroke¿ to unresolved at the time of death.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.